S-I-R model with directed spatial diffusion

Fabio A. Milner, Ruijun Zhao

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

A S-I-R epidemic model is described in which susceptible individuals move away from foci of infection, and all individuals move away from overcrowded regions. It consists of hyperbolic partial differential equations, the sum of these equations being parabolic. Positivity and regularity of solutions are discussed and finite time blow-up of some solutions is illustrated through numerical simulations. A numerical test of the finite time blow-up of solutions is proposed.

Original languageEnglish (US)
Pages (from-to)160-181
Number of pages22
JournalMathematical population studies
Volume15
Issue number3
DOIs
StatePublished - Jul 1 2008

    Fingerprint

Keywords

  • Directed spatial diffusion
  • Finite time blow-up
  • S-I-R

ASJC Scopus subject areas

  • Demography
  • Geography, Planning and Development
  • Agricultural and Biological Sciences(all)

Cite this